# SDR 0400149915

- Difficulty date: January 28, 2004
- Submitted: February 2, 2004
- Operation: Air carrier
- Aircraft: N965N
- Make and model: Doug DC-9-31
- Aircraft serial: 47417
- Aircraft time: 81,585 hours, 89,152 cycles
- System (JASC): 2910 · Hydraulic System, Main
- Part: Relief Valve
- Condition: Failed
- Location: Rt Hyd System
- Stage of operation: AP
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: H

## Discrepancy

AT ABOUT 100 MILES OUT FROM LANDING THE AIRCRAFT, PRODUCED SMOKE IN THE COCKPIT. ALSO NOTICED THE LOSS OF THE RT HYDRAULIC SYSTEM AS QUANTITY WENT TO ZERO ACCOMPANIED BY 'R HYD PRES LOW' LIGHT. FLIGHT CREW DECLARED AN EMERGENCY, REQUESTED CFR, AND LANDED UNEVENTFULLY AT MCO. CREW SUSPECTED THAT THE APU WAS INGESTING THE LEAKING HYDRAULIC FLUID CAUSING SMOKE. MAINTENANCE REPLACED A FAILED VACUUM BREAKER RELIEF VALVE, RT ENGINE HYDRAULIC PUMP AND FILTERS, AND BOTH WATER COALESCER BAGS. SERVICED AND LEAK CHECK OK. AIRCRAFT RETURNED TO REVENUE FLIGHT.
